MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. CATH PKGD: BERMAN 4 FR 50CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL INC. CATH PKGD: BERMAN 4 FR 50CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the event occurred prior to use on a patient (pre-testing).It was reported that the balloon ruptured or perforated before testing.As a result, a new berman angiographic catheter was used.There was no report of patient injury or consequence.It was reported that the ruptured occurred prior to use.The sample was received for investigation.A preliminary investigation was done, dried blood was noted within the injection extension line of the returned sample.The complaint was reassessed and deemed reportable.
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of a "problem with the balloon" is confirmed.Upon inflation, a leak was noted near the distal side of the junction hub.Under microscopic inspection, a pinch off/damage to the catheter extrusion was noted near the distal side of the junction hub causing the leak.The root cause of the issue is related to the manufacturing process.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.A non-conformance has been initiated to further investigate the root cause.Other remarks: additional information was received from the assistant chief technologist cardiology.It was confirmed that the berman catheter was inside of the patient when they noted that the balloon would not use/hold the co2 therefore the catheter was removed.The issue was resolved by using another catheter.There were no reported adverse event to the patient.
 
Event or Problem Description
It was reported that the event occurred prior to use on a patient (pre-testing).It was reported that the balloon ruptured or perforated before testing.As a result, a new berman angiographic catheter was used.There was no report of patient injury or consequence.Additional information.It was reported that the ruptured occurred prior to use.The sample was received for investigation.A preliminary investigation was done, dried blood was noted within the injection extension line of the returned sample.The complaint was reassessed and deemed reportable.

Brand Name
CATH PKGD: BERMAN 4 FR 50CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key8514706
Report Number3010532612-2019-00113
Device Sequence Number19213618
Product Code DYG
UDI-Device Identifier00801902002266
UDI-Public00801902002266
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberAI-07134
Device Lot Number16F18H0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1